Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 178, NWS Amarillo, TX

June 22, 2018Hansford County, Sherman County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2018, 6:29 PM CDT for Hansford County, Sherman County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2018, 6:29 PM CDT (23:29 UTC)
Expired
Jun 22, 2018, 6:49 PM CDT
In force
20 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Hansford County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 112 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

175 
WUUS54 KAMA 222329
SVRAMA
TXC195-421-230030-
/O.NEW.KAMA.SV.W.0178.180622T2329Z-180623T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
629 PM CDT FRI JUN 22 2018

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  East central Sherman County in the Panhandle of Texas...
  Northwestern Hansford County in the Panhandle of Texas...

* Until 730 PM CDT

* At 627 PM CDT, a severe thunderstorm was located 6 miles southwest
  of Gruver, or 17 miles west of Spearman, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected. 

* Locations impacted include...
  Gruver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 3613 10170 3629 10165 3642 10128 3618 10132
TIME...MOT...LOC 2327Z 264DEG 32KT 3619 10150 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Guerrero
2 follow-up statements
733 
WWUS54 KAMA 222342
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
642 PM CDT FRI JUN 22 2018

TXC421-222351-
/O.CAN.KAMA.SV.W.0178.000000T0000Z-180623T0030Z/
Sherman TX-
642 PM CDT FRI JUN 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHERMAN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3615 10154 3636 10146 3642 10128 3618 10132
TIME...MOT...LOC 2341Z 264DEG 32KT 3620 10134 

$$

TXC195-230030-
/O.CON.KAMA.SV.W.0178.000000T0000Z-180623T0030Z/
Hansford TX-
642 PM CDT FRI JUN 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL HANSFORD COUNTY...

At 641 PM CDT, a severe thunderstorm was located 5 miles southeast of
Gruver, or 8 miles west of Spearman, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected. 

Locations impacted include...
Gruver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 3615 10154 3636 10146 3642 10128 3618 10132
TIME...MOT...LOC 2341Z 264DEG 32KT 3620 10134 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Guerrero
012 
WWUS54 KAMA 222349
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
649 PM CDT FRI JUN 22 2018

TXC195-222358-
/O.CAN.KAMA.SV.W.0178.000000T0000Z-180623T0030Z/
Hansford TX-
649 PM CDT FRI JUN 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HANSFORD COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern parts of Hansford county. 

LAT...LON 3615 10154 3636 10146 3642 10128 3618 10132
TIME...MOT...LOC 2347Z 264DEG 32KT 3621 10126 

$$

Guerrero

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:59 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 22, 5:59 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
559 PM CDT Fri Jun 22 2018

.AVIATION...
00Z TAF Cycle

VFR conditions will prevail through 00Z Sunday, although
thunderstorms are expected to impact the Dalhart, Amarillo and
Guymon TAF sites between 00Z and 04Z Saturday with possible MVFR
ceilings and visibilities. South to southeast winds 20 to 30 knots
with gusts near 35 to 40 knots with shift to the north and
northeast after 02Z to 04Z Saturday at the Guymon and Dalhart TAF
sites and then at the Amarillo TAF site after 07Z to 09Z Saturday.
North to northeast winds 5 to 15 knots at all three TAF sites
after 10Z to 12Z Saturday.

Schneider

&&

.PREV DISCUSSION... /Issued 402 PM CDT Fri Jun 22 2018/

DISCUSSION...
Upper trough tracking east out of the Rockies and across the
Plains states this evening and tonight along with a cold front
pushing south across the Panhandles tonight will allow for
convection development through this evening and into the overnight
hours tonight. Cold front will move south of the forecast area by
Saturday morning or midday and is expected to become stationary
well south of the Panhandles by Saturday afternoon. Surface ridge
will build in behind the front Saturday across the forecast area
allowing for not as warm conditions.

Frontal boundary forecast to lift north and east as a warm front
by Sunday afternoon as a closed upper low tracks east out of the
northern and central Rockies and then into the central Plains
states by Sunday evening. Convection expected to develop once
again across mainly the northern and eastern Panhandles Sunday
afternoon into Sunday night. Upper high to build in over the
southwestern states by Monday night with northwesterly flow aloft
re-establishing itself over the Panhandles. Shortwave trough to
drop southeast out of the central Rockies Monday night with
chances for convection likely again Monday night. Upper high to
build in over the forecast area by the middle and end of next
week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
337 PM CDT Fri Jun 22 2018

OKZ001>003-TXZ001>020-317-231100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
337 PM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected through tonight. Some storms
through tonight will likely become severe. The main threats will
be hail up to two inches in diameter and gusts of 70 MPH or more.
The potential for tornadoes will also exist this evening. Heavy
rains may occur, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across parts of the Panhandles
Sunday afternoon through Monday night. Some of the storms may
become strong to marginally severe with large hail and strong
winds as the main threats.

.SPOTTER INFORMATION STATEMENT...

Emergency Managers and spotter groups need to be ready for
activation through this evening.

Schneider

In the hours before

Local storm report, Jun 22, 6:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     15 NNW AMARILLO         35.42N 101.93W
06/22/2018  M60 MPH          POTTER             TX   MESONET

&&

EVENT NUMBER AMA1800294

LE
Local storm report, Jun 22, 6:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             BOYS RANCH              35.51N 102.25W
06/22/2018  E1.00 INCH       OLDHAM             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1800295

LE
Local storm report, Jun 22, 6:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             VALLEY DE ORO           35.45N 102.11W
06/22/2018  E0.75 INCH       POTTER             TX   PUBLIC

            MPING REPORT OF .75" HAIL.

&&

EVENT NUMBER AMA1800296

LE
Local storm report, Jun 22, 6:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     15 NNW AMARILLO         35.42N 101.93W
06/22/2018  M62 MPH          POTTER             TX   MESONET

&&

EVENT NUMBER AMA1800297

LE
Special weather statement, Jun 22, 6:26 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
626 PM CDT FRI JUN 22 2018

OKZ002-003-230000-
Texas OK-Beaver OK-
626 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEAVER AND EASTERN
TEXAS COUNTIES UNTIL 700 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Adams, or 15 miles east of Guymon, moving northeast at
40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hooker, Tyrone, Optima, Hardesty, Bryans Corner, Baker and Adams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3662 10079 3654 10132 3668 10142 3688 10137
      3700 10105 3700 10095
TIME...MOT...LOC 2326Z 244DEG 33KT 3675 10121

DGW
Special weather statement, Jun 22, 6:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
629 PM CDT FRI JUN 22 2018

OKZ001-230000-
Cimarron OK-
629 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Campo, or 14 miles north of Boise City, moving
east at 55 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Boise City and Keyes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3699 10214 3674 10228 3669 10259 3677 10278
      3690 10283 3700 10273
TIME...MOT...LOC 2329Z 281DEG 47KT 3694 10246

DGW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:09 AM CDTSevere Thunderstorm WarningAMADallam66 min
Jun 22, 1:36 AM CDTSpecial Weather StatementAMAHansford, Ochiltree39 min
Jun 22, 1:45 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree60 min
Jun 22, 2:09 AM CDTSevere Thunderstorm WarningAMADallam, Hartley66 min
Jun 22, 2:26 AM CDTSpecial Weather StatementAMADallam34 min
Jun 22, 2:46 AM CDTSpecial Weather StatementAMALipscomb, Ochiltree44 min
Jun 22, 2:48 AM CDTSpecial Weather StatementAMAHutchinson42 min
Jun 22, 2:50 AM CDTSpecial Weather StatementAMARoberts40 min
Jun 22, 2:58 AM CDTSevere Thunderstorm WarningAMADallam47 min
Jun 22, 3:07 AM CDTSpecial Weather StatementAMAMoore23 min
Jun 22, 3:27 AM CDTSpecial Weather StatementAMAHemphill, Lipscomb63 min
Jun 22, 3:31 AM CDTSpecial Weather StatementAMAHutchinson, Roberts44 min
Jun 22, 3:32 AM CDTSpecial Weather StatementAMAMoore28 min
Jun 22, 3:42 AM CDTSpecial Weather StatementAMADallam33 min
Jun 22, 3:47 AM CDTSevere Thunderstorm WarningAMAHemphill, Roberts33 min
Jun 22, 4:23 AM CDTSpecial Weather StatementAMACarson, Collingsworth, Donley, Gray, Hemphill, Hutchinson and 2 more82 min
Jun 22, 4:40 PM CDTSpecial Weather StatementAMADallam35 min
Jun 22, 4:58 PM CDTSpecial Weather StatementAMAHartley32 min
Jun 22, 5:13 PM CDTSpecial Weather StatementAMADallam32 min
Jun 22, 5:25 PM CDTSpecial Weather StatementAMASherman35 min
Jun 22, 5:28 PM CDTSpecial Weather StatementAMAOldham32 min
Jun 22, 5:31 PM CDTSpecial Weather StatementAMAMoore29 min
Jun 22, 5:36 PM CDTSevere Thunderstorm WarningAMADallam, Hansford, Sherman54 min
Jun 22, 5:45 PM CDTSpecial Weather StatementAMADallam15 min
Jun 22, 5:48 PM CDTSpecial Weather StatementAMAOldham27 min
Jun 22, 5:55 PM CDTSevere Thunderstorm WarningAMACarson, Dallam, Hansford, Hartley, Hutchinson, Moore and 1 more65 min
Jun 22, 5:58 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter62 min
Jun 22, 6:05 PM CDTAreal Flood AdvisoryAMASherman42 min
Jun 22, 6:31 PM CDTSpecial Weather StatementAMASherman29 min
Jun 22, 6:57 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson34 min
Jun 22, 6:58 PM CDTSevere Thunderstorm WarningAMACarson, Potter62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.